Bulletin of the Belgian Mathematical Society - Simon Stevin

Linear systems over $\mathbb Z[Q_{16}]$ and roots of maps of some 3-complexes into $M_{Q_{16}}$

Claudemir Aniz

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $\mathbb Z[Q_{16}]$ be the group ring where $Q_{16}=\langle x,y|x^4=y^2,\,xyx=y\rangle$ is the quaternion group of order 16 and $\varepsilon $ the augmentation map. We show that, if $PX=K(x-1)$ and $PX=K(-xy+1)$ has solution over $\mathbb Z[Q_{16}]$ and all $m\times m$ minors of $\varepsilon (P)$ are relatively prime, then the linear system $PX=K$ has a solution over $\mathbb Z[Q_{16}]$, where $P=[p_{ij}]$ is an $m\times n$ matrix with $m\leq n$. As a consequence of such results, we show that there is no map $f:W\to M_{Q_{16}}$ that is strongly surjective, i.e., such that $MR[f,a]=\min\{\#(g^{-1}(a))|g\in [f]\}\neq 0$. Here, $M_{Q_{16}}$ is the orbit space of the 3-sphere $\mathbb S^3$ with respect to the action of $Q_{16}$ determined by the inclusion $Q_{16}\subseteq \mathbb S^3$ and $W$ is a $CW$-complex of dimension 3 with $H^3(W;\mathbb Z)=0$.

Article information

Source
Bull. Belg. Math. Soc. Simon Stevin, Volume 24, Number 4 (2017), 501-522.

Dates
First available in Project Euclid: 4 January 2018

Permanent link to this document
https://projecteuclid.org/euclid.bbms/1515035004

Digital Object Identifier
doi:10.36045/bbms/1515035004

Mathematical Reviews number (MathSciNet)
MR3743259

Zentralblatt MATH identifier
06848698

Subjects
Primary: 55M20: Fixed points and coincidences [See also 54H25] 55S35: Obstruction theory 55N25: Homology with local coefficients, equivariant cohomology

Keywords
quaternion group quaternionic determinant strongly surjective map

Citation

Aniz, Claudemir. Linear systems over $\mathbb Z[Q_{16}]$ and roots of maps of some 3-complexes into $M_{Q_{16}}$. Bull. Belg. Math. Soc. Simon Stevin 24 (2017), no. 4, 501--522. doi:10.36045/bbms/1515035004. https://projecteuclid.org/euclid.bbms/1515035004


Export citation